MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT
Catalog Number 778426
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Hematuria (2558)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the flexible ureteroscopy, ureteral stent was placed in the patient, and hematuria occurred for a week, and a large number of stones on the surface of the stent were found on reexamination.Patient was exposed to hazardous materials, blood or body fluids.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted received one photo sample that shows top view of used stent encrusted in calcium.No actions can be taken at this time since a root cause was not identified.Dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and states the following: device description: the bard inlay double pigtail ureteral stent with suture is provided with a hydrophilic (lubricious) coating which aids in stent insertion and enhances patient comfort while indwelling and a monofilament suture loop which aids in stent removal.Included are the following items: 1 lubricious double pigtail ureteral stent with suture 1 guidewire (unless ordered without guidewire).1 push catheter with radiopaque tip 1 pigtail straightener 1 information for use the bard inlay versafit ureteral stent with suture is provided with a hydrophilic (lubricious) coating which aids in stent insertion and enhances patient comfort while indwelling and a monofilament suture loop which aids in stent removal.The multi length feature allows the device to be fitted to most ureters (22 to 32cm).Included are the following items: 1 multi length lubricious ureteral stent with suture 1 guidewire (unless ordered without guidewire) 1 push catheter with radiopaque tip 1 pigtail straightener 1.Information for use indications for use: the bard inlay and bard inlay versafit ureteral stent with suture are indicated to relieve obstruction in a variety of benign, malignant and post traumatic conditions in the ureter such as presence of stones and or stone fragments, or other ureteral obstructions such as those associated with ureteral stricture, carcinoma of abdominal organs, retroperitoneal fibrosis or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.Contraindications: there are no known contraindications to use.Precautions: 1.For single use only.Do not resterilize.Do not use if the package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Suture may be cut off prior to stent placement.Remove suture prior to placement for pediatric patients.4.Exercise care.Tearing of the stent can be caused by sharp instruments.5.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patients condition and other patient specific factors.When long term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.6.Care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation.7.With any ureteral stent, migration is a possible complication which could require medical intervention for removal.Selection of too short a stent may result in migration.8.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.9.Multi length ureteral stents: formation of knots in multi length ureteral stents may occur.This may result in injury to the ureter during removal and or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.Potential complications: potential complications associated with retrograde or antegrade positioning of indwelling ureteral stents include the following: edema, stone formation, peritonitis, extravasation, ureteral reflux, stent dislodgement, fistula formation, loss of renal function fragmentation, migration, occlusion, hemorrhage, pain or discomfort , stent encrustation, hydronephrosis, perforation of kidney, renal, ureteral erosion, infection pelvis, ureter and or bladder, urinary symptoms directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Submerge stent in sterile water to activate the coating.2.Insert the cystoscope then pass the guidewire through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stents distal end marker reaches the ureterovesical junction (uvj).(see below for proper placement directions on the multi length ureteral stent.) 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter.Activate the guidewire coating according to the ¿instructions for use found within the guidewire packaging.Multi length ureteral stent placement: to accurately size this stent count the marker bands as it is being advanced into the ureter.The first large band indicates the 22cm length.The second and third bands indicate 24cm and 26cm lengths respectively.The last large band is the 28cm length.If you need to place for the 30cm and 32cm lengths, use the attached suture or endoscopic forceps to gently pull back on the stent unwinding the coil from the kidney.Note: 1.Final adjustment, if necessary, can be made with endoscopic forceps.Stents can be removed easily by gentle withdrawal traction on the suture or by use of endoscopic forceps.2.Fluoroscopy facilitates stent placement; however, standard radiography may be used.3.The suture may be removed prior to placement or may be removed once indwelling by using an appropriate cystoscopic instrument.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.Correction- b, d, f,h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that after the flexible ureteroscopy, ureteral stent was placed in the patient, and hematuria occurred for a week, and a large number of stones on the surface of the stent were found on reexamination.Patient was exposed to hazardous materials, blood or body fluids.Per follow up information received via ibc on 15oct2024, stated that the sample was contaminated with body fluids and blood.After cashing back the stent stones, the patient underwent transureteroscopic lithotripsy and stent removal surgery.

Brand Name
BARD® INLAY® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20438944
Report Number1018233-2024-06452
Device Sequence Number7990993
Product Code FAD
UDI-Device Identifier00801741014765
UDI-Public(01)00801741014765(11)230713(17)280413(10)NGHT2423
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number778426
Device Lot NumberNGHT2423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown